Alert archive / Iowa / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Quad Cities, IA

February 4, 20077 counties in Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this wind chill warning at Feb 4, 2007, 11:09 AM CST for 7 counties in Iowa; 4 counties in Illinois. It took effect at Feb 4, 2007, 8:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 11:09 AM CST (17:09 UTC)
In effect from
Feb 4, 2007, 8:00 PM CST
Expired
Feb 5, 2007, 4:13 AM CST
In force
8 hr
Issued by
NWS Quad Cities, IA

Counties Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 041709
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CST SUN FEB 4 2007

...DANGEROUS WIND CHILLS WILL CONTINUE...

.ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST
TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS
NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS.

IAZ040>042-052>054-066-ILZ001-002-007-009-050115-
/O.NEW.KDVN.WC.W.0001.070205T0200Z-070205T1500Z/
/O.EXT.KDVN.WC.Y.0004.000000T0000Z-070205T0200Z/
/O.EXT.KDVN.WC.Y.0004.070205T1500Z-070206T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
1109 AM CST SUN FEB 4 2007

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST MONDAY...
...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 12 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 8 PM
CST THIS EVENING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM
9 AM MONDAY TO 12 PM CST TUESDAY. 

THE COMBINATION OF BITTER COLD TEMPERATURES AND GUSTY WINDS WILL
RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR
COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED
TO DIP DOWN IN THE RANGE OF 30 TO 36 BELOW ZERO TONIGHT AND EARLY
MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO ARE
UNPREPARED FOR THE COLD WEATHER. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND
WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING
IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN
LAYERS COVERING EXPOSED SKIN. 

$$

IAZ051-063>065-067-068-076>078-ILZ015>018-024-050115-
/O.CON.KDVN.WC.Y.0004.000000T0000Z-070206T1800Z/
BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...
ALEDO
1109 AM CST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. 

THE COMBINATION OF BITTER COLD TEMPERATURES AND GUSTY WINDS WILL
RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR
COLDER. THE WIND CHILL MAY DIP DOWN TO 30 BELOW ZERO...ESPECIALLY
TONIGHT AND MONDAY MORNING. IF THIS WERE TO OCCUR AND BECOME
WIDESPREAD...A WIND CHILL WARNING WOULD BE NEEDED. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

$$


ERVIN
3 follow-up statements
000 
WWUS43 KDVN 042112
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CST SUN FEB 4 2007

...DANGEROUS WIND CHILLS WILL CONTINUE...

.ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST
TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS
NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS.

IAZ040>042-052>054-066-ILZ001-002-007-009-050200-
/O.EXT.KDVN.WC.Y.0004.070205T1500Z-070206T0600Z/
/O.CON.KDVN.WC.W.0001.070205T0200Z-070205T1500Z/
/O.CON.KDVN.WC.Y.0004.000000T0000Z-070205T0200Z/
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
312 PM CST SUN FEB 4 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. A WIND CHILL WARNING REMAINS IN EFFECT
FROM 8 PM THIS EVENING TO 9 AM CST MONDAY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

THE COMBINATION OF BITTER COLD TEMPERATURES AND 10 TO 15 MPH WINDS
WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR
COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED
TO DIP DOWN IN THE RANGE OF 30 TO 38 BELOW ZERO TONIGHT AND EARLY
MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO ARE
UNPREPARED FOR THE COLD WEATHER.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. A WIND CHILL WARNING MEANS A
COMBINATION OF BITTERLY COLD AIR AND WIND WILL CREATE DANGEROUSLY
LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA
OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.



$$

IAZ051-063>065-067-068-076>078-ILZ015>018-024-050515-
/O.EXT.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/
BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...
ALEDO
312 PM CST SUN FEB 4 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST MONDAY
NIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT. 

THE COMBINATION OF FRIGIDLY COLD TEMPERATURES AND 10 TO 15 MPH WINDS
WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 TO 30 BELOW
ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

$$


ERVIN
000 
WWUS43 KDVN 050211
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CST SUN FEB 4 2007

...DANGEROUS WIND CHILLS WILL CONTINUE...

.ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST
TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS
NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS.

IAZ040>042-052>054-066-ILZ001-002-007-009-051015-
/O.CON.KDVN.WC.W.0001.000000T0000Z-070205T1500Z/
/O.CON.KDVN.WC.Y.0004.070205T1500Z-070206T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
811 PM CST SUN FEB 4 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. 

THE COMBINATION OF BITTER COLD TEMPERATURES AND 8 TO 13 MPH WINDS
WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR
COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED
TO DIP DOWN IN THE RANGE OF 30 TO 38 BELOW ZERO LATE TONIGHT AND
EARLY MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO
ARE UNPREPARED FOR THE COLD WEATHER.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. A WIND CHILL WARNING MEANS A
COMBINATION OF BITTERLY COLD AIR AND WIND WILL CREATE DANGEROUSLY
LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA
OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

$$

IAZ051-063>065-067-068-076>078-ILZ015>018-024-051015-
/O.CON.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/
BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...
ALEDO
811 PM CST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY
NIGHT. 

THE COMBINATION OF FRIGIDLY COLD TEMPERATURES AND 8 TO 13 MPH
WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 TO
30 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

$$
000 
WWUS43 KDVN 051013
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 AM CST MON FEB 5 2007

...DANGEROUS WIND CHILLS WILL CONTINUE...

.ARCTIC AIR REMAINS IN PLACE ACROSS THE REGION. THE COMBINATION
OF WIND AND BITTERLY COLD TEMPERATURES WILL CONTINUE TO
CREATE DANGEROUSLY COLD WIND CHILLS THROUGH THIS EVENING. 

IAZ040>042-052>054-066-ILZ001-002-007-009-051815-
/O.CAN.KDVN.WC.W.0001.000000T0000Z-070205T1500Z/
/O.EXT.KDVN.WC.Y.0004.070205T1013Z-070206T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
413 AM CST MON FEB 5 2007

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL WARNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT
UNTIL MIDNIGHT CST TONIGHT. 

DANGEROUSLY COLD WIND CHILLS WILL PERSIST...WITH WIND CHILLS
DIPPING DOWN IN THE RANGE OF 20 TO 30 BELOW ZERO AT TIMES...
MAINLY THIS MORNING...AND AGAIN THIS EVENING. SOME IMPROVEMENT
IS LIKELY THIS AFTERNOON AS TEMPERATURES CLIMB AND WINDS
DIMINISH...ALLOWING WIND CHILLS TO RISE ABOVE 20 BELOW ZERO...
STILL QUITE COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN A FEW AS 10 MINUTES IN THESE CONDITIONS.

$$

IAZ076>078-ILZ024-051115-
/O.CAN.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/
KEOKUK-WASHINGTON-LOUISA-MERCER-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
ALEDO
413 AM CST MON FEB 5 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND CHILL ADVISORY. 

EVEN THOUGH THE ADVISORY HAS BEEN CANCELLED...BITTER COLD WIND
CHILLS WILL PERSIST THROUGH TONIGHT. WIND CHILLS WILL DIP DOWN IN
THE RANGE OF 10 TO 20 BELOW ZERO AT TIMES THIS MORNING...AND
AGAIN TONIGHT.

$$

IAZ051-063>065-067-068-ILZ015>018-051815-
/O.EXT.KDVN.WC.Y.0004.070205T1013Z-070206T0600Z/
BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN
413 AM CST MON FEB 5 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

DANGEROUSLY COLD WIND CHILLS WILL PERSIST...WITH WIND CHILLS
DIPPING DOWN IN THE RANGE OF 20 TO 30 BELOW ZERO AT TIMES...
MAINLY THIS MORNING...AND AGAIN THIS EVENING. SOME IMPROVEMENT
IS LIKELY THIS AFTERNOON AS TEMPERATURES CLIMB AND WINDS
DIMINISH...ALLOWING WIND CHILLS TO RISE ABOVE 20 BELOW ZERO...
STILL QUITE COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 3:25 AM CST, 7 hours 44 minutes earlier.

Area forecast discussion, Feb 4, 3:25 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CST SUN FEB 4 2007

.SYNOPSIS...
DANGEROUS ARCTIC COLD WILL CONTINUE ACROSS THE REGION THROUGH THE
MIDDLE OF THE WEEK BEFORE TEMPERATURES BEGIN TO MODERATE. AN ALBERTA
CLIPPER SYSTEM IS EXPECTED TO AFFECT THE AREA ON TUESDAY.

&&

.SHORT TERM...TODAY AND TONIGHT...
ARCTIC HIGH PRESSURE TO REMAIN ACROSS THE AREA TODAY AND TONIGHT
WITH PERHAPS JUST A FEW PASSING MID OR HIGH CLOUDS. TEMPERATURES
TODAY PROBABLY WILL BE SIMILAR TO SATURDAY BUT MINS TONIGHT WILL BE
THE COLDEST IN SEVERAL YEARS.

HEADLINES ARE THE BIG QUESTION. CURRENT EXTENDED WIND CHILL ADVISORY
LOOKS TO BE RIGHT ON. PROJECTED TEMPS/WINDS THE REST OF THE NIGHT
SUGGEST ONLY AN ADVISORY IS NEEDED. TONIGHT COULD BE ANOTHER MATTER
OVER ABOUT THE NORTHERN HALF OF THE CWFA.   ..08..

.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
MAIN CHALLENGES RESIDE WITH SNOW CHCS LATE MON-TUE... AND EXTENT OF
MODERATION ON TEMPS.

COLDEST CORE WITH POLAR VORTEX BEGINS TO LIFT OUT MON NIGHT. MEDIUM
RANGE MODELS THOUGH SUGGEST BROAD TROUGH TO PERSIST OVER THE
EASTERN 1/3-1/2 OF CONUS WITH NORTH/NORTHWEST FLOW ALOFT SUPPORTIVE
OF TEMPS REMAINING BELOW NORMAL FOR THE FORSEEABLE FUTURE. IN
FACT SEVERAL SPOKES OF ENERGY LOOK TO DROP DOWN BACKSIDE OF TROUGH
ACCOMPANIED BY ADDITIONAL LOBES OF ARCTIC AIR... THOUGH NOWHERE
NEAR AS INTENSE AS CURRENT COLD WAVE. STILL... POTENTIAL DOES EXIST
FOR MORE SUB ZERO TEMPS LATE WEEK INTO THE WEEKEND... ESPECIALLY WITH
FRESH BLANKET OF SNOW.

MAIN CORE OF COLD AIR LIFTS OUT MON NIGHT. IN RESPONSE...LOW LEVEL
BAROCLINIC ZONE TIGHTENS UP FROM THE PLAINS INTO THE LOWER MISSISSIPPI
VALLEY. 00Z/04 ECMWF REMAINS OUTLIER BEING FURTHEST SOUTHWEST WITH
INTENSE THERMAL GRADIENT... WHILE NAM/GFS/UKMET MUCH FURTHER NORTHEAST
AND BRING BAROCLINIC ZONE EAST FROM THE PLAINS MON EVE INTO THE
UPPER MIDWEST AND MID MISSISSIPPI VALLEY BY 12Z TUE. 00Z/04 GFS
ENSEMBLE MEMBERS SHOW LARGE SPREADS ON TRACK OF SURFACE LOW. ONLY ONE
MEMBER TAKES LOW INTO EASTERN IA ON TUE. MOST ARE CLUSTERED ON
TRACK FROM EASTERN NE AND SOUTHWEST IA TO EASTERN MO... WHICH IS CLOSE
TO NAM/GFS/UKMET... AND ALSO IN GOOD AGREEMENT WITH MANY OF 03Z/04
SREF MEMBERS. HAVE BUMPED UP POPS TUE AND ALSO PUSHED UP TIMING TO
AFTER 06Z TUE BASED ON ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE
DEFICITS. ON SIDE NOTE.... ENERGY COMING INTO BRITISH COLUMBIA ATTIM
AND WATER VAPOR SUGGESTS STRONGER/DEEPER SOLUTIONS FROM GFS/NAM MORE
REASONABLE. INTENSE BAROCLINIC ZONE SUGGESTS FAIRLY VIGOROUS SYSTEM WHICH
IS SUPPORTED VIA MODEL DEPICTIONS OF OMEGA...2-D PETTERSON LOW/MID
LEVEL FRONTOGENETICAL FORCING... AND ISENTROPIC LIFT. ALSO SOME POTENTIAL
FOR LARGE SCALE ASCENT FROM RRQ OF 130+ KT JET STREAK. AVERAGE
MIXING RATIO/S IN THE 1.5 TO 2 G/KG DURING PEAK LIFT... WHICH WOULD
YIELD 2-4 INCH ACCUMULATIONS FOR 12 HR PERIOD... BUT BULK OF FORCING
IN 6 HR PERIOD CENTERED AROUND 12Z TUE. OFFSETTING SHORTER DURATION IS
HIGH SNOW/WATER RATIOS (20-30:1) WITH ARCTIC AIRMASS... WHICH
GARCIA METHOD KNOWN TO UNDERFORECAST IN ARCTIC AIRMASS. GIVEN THE
ABOVE AND STRENGTH OF FORCING BELIEVE POTENTIAL FOR SOLID ADVISORY ACCUMS
OF 2-4 INCHES IN SOME LOCATIONS. WILL CONTINUE TO MENTION CLIPPER SYSTEM
AND POTENTIAL FOR ACCUMS IN HAZARDOUS WX OUTLOOK.

AS FOR TEMPS... WENT WITH NON DIURNAL TREND MON NIGHT... WITH TEMPS
BOTTOMING OUT IN THE EVE THEN STEADY TO SLOWLY RISING 06Z-12Z TUE.
VERY CHALLENGING AS EXPECT FAIRLY LARGE GRADIENT NORTHEAST (COLDEST) TO
SOUTHWEST (WARMEST)... WHICH WILL PERSIST THROUGH TUE. CLIPPER DRAGS
DOWN A REINFORCING SHOT OF ARCTIC AIR MIDWEEK. STAYING BELOW NORMAL
THROUGH THE REST OF THE PERIOD WITH POTENTIAL TO BE MUCH COLDER THAN
ADVERTISING LATE WEEK INTO THE WEEKEND IF INDEED GET FRESH SNOW
COVER OF A FEW INCHES.  ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY THROUGH NOON TUESDAY NORTH OF HIGHWAY 34.
IL...WIND CHILL ADVISORY THROUGH NOON TUESDAY NORTH OF HIGHWAY 34.
MO...NONE.

&&
Hazardous weather outlook, Feb 4, 4:51 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CST SUN FEB 4 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
451 AM CST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUSLY COLD WIND CHILLS WILL BE FOUND OVER THE NEXT SEVERAL
DAYS. WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO WILL BE
FOUND NORTH OF HIGHWAY 34 WHERE A WIND CHILL ADVISORY IS IN EFFECT
THROUGH TUESDAY MORNING.

ICE JAMS WILL BE POSSIBLE ON AREA RIVERS THROUGH THE NEXT WEEK.
MINOR ICE JAMS HAVE ALREADY OCCURRED ON THE ROCK RIVER IN ILLINOIS
AND ALSO ON SECTIONS OF THE WAPSIPINICON AND MAQUOKETA RIVERS IN
EASTERN IOWA. MINOR RISES UP TO NEAR FLOOD STAGE ARE
POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED WHERE THESE ICE JAMS
FORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY MORNING
FOR AREAS NORTH OF HIGHWAY 34...AND MAY NEED TO BE EXTENDED AT TIMES
TO INCLUDE THE REST OF THE OUTLOOK AREA. ALSO...PORTIONS OF THE
OUTLOOK AREA ALONG AND NORTH OF INTERSTATE 80 MAY NEED TO BE UPGRADED
TO A WIND CHILL WARNING TONIGHT AND MONDAY MORNING FOR LIFE
THREATENING WIND CHILLS OF 30 TO 40 BELOW ZERO.

A CLIPPER TYPE SYSTEM WILL BRING THE THREAT OF ACCUMULATING SNOW
TO PORTIONS OF THE OUTLOOK AREA LATE MONDAY NIGHT AND TUESDAY.
AT THIS TIME... IT APPEARS THE POTENTIAL EXISTS FOR SEVERAL INCHES
OF ACCUMULATION... HOWEVER THE EXACT TRACK OF THIS SYSTEM AND THE
AMOUNT OF MOISTURE AVAILABLE IS STILL IN QUESTION. BE SURE TO
STAY TUNED TO LATER OUTLOOKS FOR UPDATES ON THIS SYSTEM AND THE
POTENTIAL FOR ACCUMULATING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE
NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES.

Nearby

Wind Chill Warnings in Iowa, 2007Wind Chill Warnings in Illinois, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.